Thank you for your reply of 07 Sept 99
My Question which was cut off was ....
My Husband has an enlarged heart and requires a transplant. He is on captopril 25mg 3x per day and furosemide 40 mg 2 in the AM and 1 at noon for water retention. Are either of these ACE inhibitors? The water retention is very severe with his ankles, legs, buttocks, abdomen and midrift being very swollen. is this medication sufficient for the water? Can Acupunture help this and is there other medications available to assist?
To compound this he cannot sleep at night because of 2 types of cough which persist each night... 1. A dry racking cough which causes his heart to race with obvious loss of breath and exhaustion and 2. a retching cough caused by the fluid in his lungs which result in him choking and almost passing out. Oxygen does not help either of these coughs. Have any of your doctors had experience in this and if so can you make any suggestions.
Captopril is an ACE inhibitor that has been in use for quite a while. The dry cough may be as a side effect of the ACE inhibitor, If this is the case there is a similar class of medications that help heart failure without causing the side effect of cough. I do not think acupuncture would help, but there are other medications that cause water loss. There are also medicines that help the heart beat stronger. Your husband should be treated and followed in a heart failure clinic.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.